Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 48, NWS Birmingham, AL

December 30, 20155 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Dec 30, 2015, 9:25 AM CST for 5 counties in Alabama. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Dec 30, 2015, 9:25 AM CST (15:25 UTC)
Expired
Dec 31, 2015, 2:24 PM CST
In force
29 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS44 KBMX 301525
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
925 AM CST WED DEC 30 2015

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
  Randolph and Tallapoosa Counties.

.Heavy rainfall overnight and this morning is producing rises on
the Tallapoosa River at Wadley...and a flood warning is now in 
effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC017-051-087-111-123-310325-
/O.NEW.KBMX.FL.W.0048.151230T1525Z-151231T2024Z/
/WDLA1.1.ER.151230T1455Z.151231T0000Z.151231T0824Z.NO/
925 AM CST WED DEC 30 2015

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  the Tallapoosa River At Wadley.
* until Thursday afternoon...or until the warning is cancelled.
* At 9 AM Wednesday The stage Was 13 feet. 
* Flood Stage is 13 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 14.3 feet by this
  evening. The river will then begin to fall and drop below flood stage 
  by Thursday morning.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$
2 follow-up statements
865 
WGUS84 KBMX 310341
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CST WED DEC 30 2015


...The flood warning continues for portions of the Tallapoosa River...

.A Flood Warning continues for the Tallapoosa River at Wadley and the
Tallapoosa Water Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC017-051-087-111-123-311541-
/O.EXT.KBMX.FL.W.0048.000000T0000Z-160101T0130Z/
/WDLA1.1.ER.151230T1455Z.151230T2230Z.151231T1330Z.NO/
941 PM CST WED DEC 30 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Tallapoosa River At Wadley.
* until Thursday evening...or until the Warning is cancelled.
* AT  9:00 PM Wednesday the stage was 13.6 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 13.0 feet. 
* Forecast...The river will fall below Flood Stage Thursday morning.
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

ALC051-101-311541-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-160105T0300Z/
/MGYA1.2.ER.151225T0618Z.151226T2200Z.160104T1500Z.NO/
941 PM CST WED DEC 30 2015

The Flood Warning continues for
  The Tallapoosa River At The Tallapoosa Water Plant.
* until Monday evening...or until the Warning is cancelled.
* AT  9:00 PM Wednesday the stage was 25.5 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25.0 feet. 
* Forecast...The river will continue rising to near 29.2 feet by 
  early Thursday afternoon. The river will fall below flood stage 
  late Monday morning.


&&

LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
          3244 8616 3244 8609         

$$
671 
WGUS84 KBMX 311520
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CST THU DEC 31 2015


...The flood warning is cancelled for the Tallapoosa River At 
Wadley...
...The flood warning continues for the Tallapoosa River At The 
Tallapoosa Water Plant...

.Flooding continues along lower portions of the Tallapoosa River...
and a flood warning remains in effect at the Tallapoosa Water Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC017-051-087-111-123-311550-
/O.CAN.KBMX.FL.W.0048.000000T0000Z-160101T0130Z/
/WDLA1.1.ER.151230T1455Z.151230T2230Z.151231T0910Z.NO/
920 AM CST THU DEC 31 2015

The Flood Warning is cancelled for
  The Tallapoosa River At Wadley.
* AT 8 AM Thursday the stage was 12.8 feet. 
* Fell below flood stage at  3:10 AM Thursday.
* Flood Stage is 13 feet. 
* Forecast...The river will continue to fall during the next few days.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

ALC051-101-010319-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-160105T1047Z/
/MGYA1.2.ER.151225T0618Z.151226T2200Z.160104T2247Z.NO/
920 AM CST THU DEC 31 2015

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Tallapoosa River At The Tallapoosa Water Plant.
* until late Monday night...or until the Warning is cancelled.
* AT 8 AM Thursday the stage was 27.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25 feet. 
* Forecast...The river will rise to near 31.6 feet by Friday 
  afternoon. The river will then begin to fall and drop below flood 
  stage Monday afternoon.
* Impact...At 32 feet...Some residences along Lower Wetumpka Road...
  Brooks Road and Anderson Road beome threatened. At higher stages 
  evacuations may become necessary at Red Eagle Honor Farm. 

&&

LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
          3244 8616 3244 8609         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 30, 5:50 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 30, 5:50 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CST WED DEC 30 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

A WARM FRONT HAS MOVED NORTHWARD TO NEAR INTERSTATE 85 THIS
MORNING IN RESPONSE TO A SHORTWAVE EJECTING FROM THE SOUTHERN
PLAINS INTO THE OHIO VALLEY. SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE QUICKLY DEVELOPED TO THE NORTH OF THE FRONT ACROSS MOST OF
THE FORECAST AREA. THIS IS EXPECTED TO CONTINUE THROUGH THE DAY
WITH CONTINUOUS MOIST SOUTHERLY LOW-LEVEL FLOW AND ISENTROPIC
LIFT. MODELS ARE IN GOOD AGREEMENT AND SHOW THE FRONT SLOWLY
MOVING SOUTHWARD TONIGHT. THE BULK OF THE RAIN SHOULD FOLLOW
SUIT...AND FOR THURSDAY THE HIGHEST POPS AND QPF WILL BE CONFINED
TO THE SOUTHERN COUNTIES. THE THREAT FOR FLOODING IS LOOKING A BIT
LESS LIKELY WITH MODELS TRENDING AWAY FROM A STATIONARY FRONT TO A
MORE PROGRESSIVE SOLUTION. HOWEVER...VERY HIGH PWAT VALUES OF
1.7-1.9 INCHES ARE LOCATED JUST TO OUR SOUTH...AND IT IS POSSIBLE
THAT A BAND OF TRAINING SHOWERS AND STORMS COULD DEVELOP EVEN
THOUGH MODELS DO NOT SHOW THIS. TO BE ON THE SAFE SIDE...WE WILL
CONTINUE TO MENTION THE POTENTIAL FOR ISOLATED FLASH FLOODING
ACROSS THE SOUTH THROUGH FRIDAY.

AFTER TRENDING FARTHER NORTH WITH MOISTURE AND ISENTROPIC LIFT FOR
FRIDAY NIGHT INTO SATURDAY...THE NEWEST MODELS RUNS HAVE MOSTLY
TRENDED BACK THE OTHER WAY AND INDICATE MORE OF A PUSH FROM A
NORTHERN STREAM SHORTWAVE. THIS SHOULD LEAD TO MUCH COOLER AND
DRIER CONDITIONS FOR THE WEEKEND AND INTO EARLY NEXT WEEK.

87/GRANTHAM

&&

.AVIATION...
12Z TAF DISCUSSION.

SLOW MOVING FRONT WILL SINK THROUGH THE AREA TODAY...WITH WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS AFFECTING MOST OF CENTRAL ALABAMA
THROUGH AT LEAST TONIGHT. AS THE FRONT SINKS SOUTHWARD...RAINFALL
WILL DIMINISH ACROSS NORTHERN TERMINALS THIS EVENING. CIGS WILL
VARY...BUT GENERALLY WILL BE MVFR OR LOWER CLOSER TO THE
FRONT...AFFECTING MGM AND TOI...DURING THE DAY. TONIGHT...EXPECT CIGS
TO DROP AREAWIDE...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO GO BELOW
MVFR AT THIS TIME.

MODERATE TO HEAVY RAINFALL CAN BE EXPECTED...WITH STRONGER STORMS
ALSO PRODUCING BRIEF WIND GUSTS AND SIGNIFICANT VIS REDUCTIONS.

14

&&

.FIRE WEATHER...

RAIN RE-ENTERS THE FORECAST TONIGHT AND CONTINUES INTO WEDNESDAY.
SOUTHEAST AREAS MAY RECEIVE ANOTHER 1 TO 3 INCHES WHILE THE
NORTHWEST WILL GET AROUND A TENTH TO HALF INCH. NEEDLESS TO
SAY...EVERYTHING REMAINS QUITE MOIST AND NO FIRE WEATHER CONCERNS
ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  44  57  40  46 /  90  50  10  10  10
ANNISTON    57  48  58  42  48 /  90  60  20  20  20
BIRMINGHAM  56  44  57  40  46 /  90  50  20  20  10
TUSCALOOSA  57  44  58  41  47 /  90  40  20  30  20
CALERA      57  47  57  42  47 /  90  60  20  30  20
AUBURN      68  53  59  46  49 / 100  90  50  40  30
MONTGOMERY  62  52  59  47  50 /  90  90  50  50  40
TROY        71  54  59  49  51 / 100  90  70  60  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 30, 6:00 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST WED DEC 30 2015

ALZ011>015-017>050-311500-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
600 AM CST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ANOTHER STORM SYSTEM WILL BRING MODERATE TO HEAVY RAINFALL TO THE
AREA TODAY THROUGH FRIDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES
IS EXPECTED BY THE END OF THE WEEK...WITH ISOLATED AMOUNTS UP TO
3 INCHES ACROSS THE SOUTH. GIVEN THE SATURATED GROUND CONDITIONS
ACROSS CENTRAL ALABAMA...LOCALIZED FLASH FLOODING IS POSSIBLE IF
HEAVIER RAINFALL TRAINS ACROSS PORTIONS OF THE AREA.

DUE TO RECENT HEAVY RAIN...RIVER FLOODING WILL CONTINUE IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO HEAVY RAINFALL IS POSSIBLE ACROSS PORTIONS OF CENTRAL
ALABAMA THROUGH FRIDAY...WITH WIDESPREAD RAINFALL OF 1 TO 2
INCHES AND ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE ACROSS THE
SOUTH. THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL INCREASE AS
RAINFALL MOVES ACROSS AREAS ALREADY SATURATED FROM PREVIOUS RAINS.

DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL EXPECTED THROUGH
FRIDAY...RIVER FLOODING WILL REMAIN POSSIBLE THROUGH THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY FOR POSSIBLE FLOODING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:58 AM CSTAreal Flood AdvisoryBMXClay, Randolph3 hr
Dec 30, 9:36 AM CSTAreal Flood AdvisoryBMXBarbour, Pike3 hr
Dec 30, 2:39 PM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Dec 30, 4:57 PM CSTAreal Flood AdvisoryBMXDallas, Marengo, Perry3 hr
Dec 30, 5:32 PM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Dec 30, 5:49 PM CSTAreal Flood AdvisoryBMXAutauga, Chilton, Coosa, Elmore, Lowndes, Montgomery3 hr
Dec 30, 5:55 PM CSTAreal Flood AdvisoryBMXChambers, Lee, Macon, Tallapoosa3 hr

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.